# SDR 2004FA0000910

- Difficulty date: November 7, 2004
- Submitted: November 8, 2004
- Operation: General aviation
- Aircraft: N5031M
- Make and model: Tcraft BC12D
- Aircraft serial: 10331
- Aircraft time: 1,550 hours
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Screw
- Part number: AA819
- Condition: Broken
- Location: Wing
- Part time: 1,550 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REMOVING THE JURY STRUTS BEFORE REMOVING THE WINGS FOR RECOVER, WHEN THE BOLT HOLDING THE JURY STRUT TO THE ADJUSTING SCREW AT THE FRONT SPAR WAS REMOVED THE ADJUSTING SCREW WAS IN TWO PIECES.  THE EAR THAT IS WELDED TO THE SCREW BROKE JUST ABOVE THE WELD.  THE DESIGN OF THE ADJUSTING SCREW IS SUCH THAT THE THREADED PART POINTS STRAIGHT UP AND IS OPEN FOR MOISTURE AND/OR DIRT TO ACCUMULATE INSIDE THE SCREW.
